# SDR 2009FA0000787

- Difficulty date: August 25, 2009
- Submitted: September 14, 2009
- Operation: General aviation
- Make and model: Bolkms BK117C1
- Aircraft serial: 7513
- Aircraft time: 4,272 hours, 8,690 cycles
- System (JASC): 6230 · Main Rotor Mast/Swashplate
- Part: Washer
- Condition: Missing
- Location: Swashplate
- Part time: 3,780 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

ON 08/21/2009 INSTALLED A MAIN TRANSMISSION/SWASH PLATE ASSY NEWLY REPAIRED BY THE MANUFACTURE.   GROUND RUNS, TRACK, BALANCE, & FLIGHT TESTS COMPLETED, NOTHING OUT OF THE ORDINARY NOTICED.   PILOT REPORTED THAT ACFT HAD STARTED DISPLAYING VIBRATIONS DURING FLT. ACFT LANDED WITHOUT INCIDENT. PILOT GROUNDED ACFT AND AN INSPECTION PERFORMED. PLAY FOUND IN THE M/R SWASHPLATE ALLOWING THE SWASHPLATE TO SLIDE LATERALLY APPROX. ½ INCH.  MANUFACTURER PERFORMED A TEAR DOWN INSPECTION. UPON REMOVAL OF SWASHPLATE, DETERMINED INCIDENT WAS CAUSED BY THE LT GIMBAL BEARING ASSY MISSING A WASHER, AS WELL AS A COTTER PIN ON THE NUT, WHICH CAME LOOSE & BACKED OUT OF MOUNTING BOLT. INNER BORE OF BEARING IS LARGER THAN NUT DIAMETER, WITHOUT WASHER, BEARING WAS ABLE TO SLIP PAST THE LOOSE NUT.  IMPROPER ASSEMBLY ALLOWED THE BEARING AND CUP TO BECOME DISLODGED PERMITTING THE SWASHPLATE TO MOVE LATERALLY AROUND THE MAST.
